Alert archive / South Carolina / Tornado Warnings in 2008

Tornado Warning 6, NWS Wilmington, NC

March 15, 2008Horry County, South Carolina; Columbus County, North Carolina

NWS Wilmington, NC issued this tornado warning at Mar 15, 2008, 6:09 PM EDT for Horry County, South Carolina; Columbus County, North Carolina. It was in force for 51 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2008, 6:09 PM EDT (22:09 UTC)
Expired
Mar 15, 2008, 7:00 PM EDT
In force
51 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Columbus County, NC, Horry County, SC

The radar

The Wilmington radar (KLTX), 40 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 6:10 PM EDTTORNADOFair Bluff, NCFAIR BLUFF FIRE DEPT REPORTED POSSIBLE TORNADO WITH SEVERAL DAMAGED/DOWNED TREES AND ONE CASE OF MAJOR STRUCTURAL DAMAGE NEAR ORANGE ST. MANY OTHER TREES WERE REPORTED DOWN, SOME ON HOUSES, ACROSS MOST OF THE TOWN. QUARTER SIZED HAIL WAS ALSO REPORTED. TIME WA
Mar 15, 6:12 PM EDTTORNADOFair Bluff, NCFAIR BLUFF FIRE DEPT REPORTED POSSIBLE TORNADO WITH SEVERAL DAMAGED/DOWNED TREES AND ONE CASE OF MAJOR STRUCTURAL DAMAGE NEAR ORANGE ST. MANY OTHER TREES WERE REPORTED DOWN, SOME ON HOUSES, ACROSS MOST OF THE TOWN. QUARTER SIZED HAIL WAS ALSO REPORTED. TIME WA
Mar 15, 6:15 PM EDTTSTM WND DMGFair Bluff, NC3 HOMES DAMAGED BY DOWNED TREES
Mar 15, 6:17 PM EDTTORNADOFair Bluff, NCEF0 DAMAGE FOUND SCATTERED ACROSS PARTS OF FAIR BLUFF...MAINLY IN THE FORM OF TREE DAMAGE. THE DAMAGE PATTERN INDICATED BRIEF TORNADIC CIRCULATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 4:36 PM EDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KILM 152210
TORILM
NCC047-SCC051-152300-
/O.NEW.KILM.TO.W.0006.080315T2209Z-080315T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
609 PM EDT SAT MAR 15 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA          
  NORTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FAIR
  BLUFF...OR ABOUT 14 MILES NORTHEAST OF MULLINS...MOVING EAST AT 45
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
   CHERRY GROVE BY 615 PM...
   EVERGREEN BY 620 PM...
   CHADBOURN BY 625 PM...
   WHITEVILLE BY 630 PM...
   REDBUG BY 640 PM...
   LAKE WACCAMAW BY 645 PM...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SUNDAY MORNING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3441 7853 3437 7846 3436 7834 3439 7826
      3421 7828 3421 7836 3417 7839 3424 7913
      3426 7913 3432 7904 3442 7896
TIME...MOT...LOC 2209Z 274DEG 43KT 3433 7904

$$
DCH/MBB
1 follow-up statement
000 
WWUS52 KILM 152231
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
628 PM EDT SAT MAR 15 2008

NCC047-SCC051-152300-
/O.CON.KILM.TO.W.0006.000000T0000Z-080315T2300Z/
COLUMBUS NC-HORRY SC-
628 PM EDT SAT MAR 15 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR EXTREME
NORTH CENTRAL HORRY AND NORTHERN COLUMBUS COUNTIES...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED BETWEEN CHADBOURN AND 
EVERGREEN...OR 8 MILES WEST OF WHITEVILLE...MOVING EAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
   WHITEVILLE BY 635 PM EDT...
   REDBUG BY 640 PM EDT...
   HALLSBORO BY 645 PM EDT...
   LAKE WACCAMAW BY 650 PM EDT...
   BOLTON BY 655 PM EDT...
   FREEMAN BY 700 PM EDT...

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT SUNDAY MORNING FOR
SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

LAT...LON 3441 7853 3437 7846 3436 7834 3439 7826
      3421 7828 3421 7836 3417 7839 3424 7913
      3426 7913 3432 7904 3442 7896
TIME...MOT...LOC 2228Z 266DEG 40KT 3436 7880

$$


HAWKINS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:50 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 15, 2:50 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
250 PM EDT SAT MAR 15 2008

.SYNOPSIS...
MODERATE RISK FOR SEVERE WEATHER THROUGH THIS
EVENING AS LOW PRESSURE INTENSIFIES AS IT MOVES EAST ACROSS NC
THROUGH TONIGHT. DRY CANADIAN HIGH PRESSURE WILL RIDGE ACROSS THE
AREA FROM THE GREAT LAKES SUNDAY...AND FROM THE NORTHEAST STATES
MONDAY. THE HIGH WILL MOVE OFF THE COAST THE COAST DURING TUESDAY.
THE NEXT COLD FRONT WILL MOVE ACROSS THE REGION LATE
WEDNESDAY...WITH HIGH PRESSURE TO FOLLOW ON THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...SPC HAS THE ENTIRE FORECAST AREA IN A MODERATE
RISK. POTENT SHORTWAVE HAS LED TO THE DEVELOPMENT OF NUMEROUS
THUNDERSTORMS ACROSS NORTHERN GA AND THE WESTERN CAROLINAS. THESE
STORMS WILL QUICKLY MOVE EAST AND BEGIN AFFECTING ILM/S WESTERN
ZONES LATER THIS AFTERNOON...AND COASTAL AREAS THIS EVENING. SPECIAL
18Z RAOB FROM CHS SHOWS A MODERATELY UNSTABLE AIRMASS...HOWEVER CIN
IS -67 J/KG FROM A WARM NOSE AROUND 800MB. THE CIN ALONG WITH THE
MORE STABLE AIR IN THE WAKE OF THE SEABREEZE FRONT MAY EVENTUALLY
LIMIT THE SEVERE POTENTIAL ALONG THE IMMEDIATE COASTAL AREAS.
REGARDLESS...WITH INCREASING SHEAR WILL STILL NEED TO CLOSELY
MONITOR THE POTENTIAL FOR DAMAGING WINDS...AND TORNADOES. HAIL IS
ALSO A GOOD POSSIBILITY W/ WBZ HEIGHT AROUND 8300 FT. OTHERWISE...
NOT MUCH CHANGE FROM PREVIOUS THINKING. MINS IN THE WAKE OF THE LOW
TONIGHT WILL RANGE FROM AROUND 50 FAR WESTERN ZONES TO THE MID 50S
AT THE COAST.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...500MB RIDGE WILL BUILD THROUGH THE PERIOD AS
COOL HIGH PRESSURE MIGRATES FROM EAST TO WEST ACROSS THE AREA.
BASICALLY A TEMPERATURE FORECAST THROUGH THE PERIOD AS PRECIPITABLE
WATERS MEANDER BETWEEN ONE QUARTER OF AN INCH TO ONE HALF INCH.

850MB TEMPERATURES HOVER AROUND ZERO SUNDAY NIGHT INTO MONDAY
MORNING. FORTUNATELY THE GRADIENT REMAINS HIGH ENOUGH TO KEEP LOW
LEVELS MIXED SUFFICIENTLY TO PRECLUDE AND FROST OR FREEZE
PRODUCTS...WHICH BEGIN MARCH 17 FOR OUR AREA. OVERALL EXPECT
TEMPERATURES TO AVERAGE ABOUT A CATEGORY BELOW NORMAL THROUGH THE
PERIOD.

THE BETTER RADIATIONAL CONDITIONS OCCUR TUESDAY MORNING AS THE AXIS
OF SURFACE HIGH PRESSURE MOVES OVERHEAD. FORTUNATELY WARM AIR
ADVECTION IS UNDERWAY WITH 850MB TEMPERATURES WARMING TO NEAR FIVE
DEGREES CELSIUS BY 1200 UTC TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...HIGH PRESSURE MOVING OFF THE COAST TUESDAY
WILL PUT THE REGION IN SOME DECENT RETURN FLOW OF BOTH WARM AND
MOIST AIR. NO PRECIP EXPECTED AS THE MOISTURE ADVECTION WILL GO
STRICTLY TOWARDS SOME CLOUD DEVELOPMENT AS A STRONG MID LVL RIDGE
CAUSES OVERALL SINKING AIR OVER THE SOUTHEAST. TEMPS ABV CLIMO WITH
HIGHS IN THE 70S. ON WEDNESDAY THE UPPER RIDGE WILL MOVE RAPIDLY OFF
THE COAST AS A STRONG BUT OPENING CUTOFF MOVES ACRS THE SRN MS
VALLEY...DRIVING A COLD FRONT TOWARDS THE REGION FROM THE WEST. FCST
SOUNDINGS SHOW MOST OF THE AFTERNOON PRETTY CAPPED TO SURFACE-BASED
CONVECTION ALTHOUGH STRONG WIND SHEAR WILL OVERSPREAD THE REGION.
BEST FORCING COMES LATE IN THE DAY AND EARLY WEDNESDAY NIGHT AT
WHICH TIME SHOWERS AND POSSIBLY STRONG STORMS ARE EXPECTED. STRONG
WAA SHOULD LEAD TO HIGHS IN THE UPPER 70S AREA-WIDE WED...MAYBE EVEN
80 IF CLOUD COVER HOLDS OFF ENOUGH.

TEMPS KNOCKED BACK DOWN TO CLIMO THURSDAY THROUGH FRIDAY NIGHT AS
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. THURSDAY NIGHT COULD
BE COOLER IF WINDS DECOUPLE SIGNIFICANTLY BUT FREEZING TEMPS ARE NOT
EXPECTED. NEXT COLD FRONT MAY BE SLATED FOR SATURDAY BUT GUIDANCE
HAVING DIFFICULTY IN RESOLVING PATTERN. COLD FRONT MAY BE A
CLIPPER-TYPE AS PER GFS OR HAVE A MORE AMPLIFIED EASTERN TROUGH AS
PER ECMWF.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
WATCHING A DECK OF CLOUDS BETWEEN 1500 FEET AND 3000 FEET MOVE
ACROSS THE AREA.  INITIALLY THE DECK SHOWED SIGNS OF BREAKING
UP...BUT MORE CLOUDS CAN BE FOUND FARTHER DOWN THE COAST.  WENT WITH
A BROKEN DECK AROUND 2500 FEET TO ACCOUNT FOR THIS THROUGHOUT THE
AFTERNOON.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND EVENING ROUGHLY BETWEEN 22Z - 02Z INLAND...AND 02Z
-05Z AT THE COAST.  STRONG LOW LEVEL JET BETWEEN 0Z AND 06Z WITH
WINDS BETWEEN 45KT AND 55KT AS LOW AS 2500 FT ABOVE THE SURFACE.
PRECIPITATION ENDS FROM WEST TO EAST AFTER 04Z...WITH WINDS BECOMING
WESTERLY AND EVENTUALLY NORTHWESTERLY TOWARD DAYBREAK SUNDAY.

LOW PRESSURE MOVES NORTHEASTWARD AND OUT OF THE REGION BY EARLY
SUNDAY MORNING...WITH VFR CONDITIONS EXPECTED SUNDAY THROUGH
TUESDAY.  WINDS COULD BE A BIG GUSTY OUT OF THE NORTHWEST SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...STRONG SMALL CRAFT CONDITIONS EXPECTED TO
DEVELOP TONIGHT AS INTENSE LOW PRESSURE CROSSES NC TO OFF VA BEACH
EARLY IN THE SHORT TERM PERIOD. THE FLOW WILL TURN OFFSHORE IN THE
WAKE OF THE LOW CREATING A LARGER RANGE IN WAVE HEIGHTS OVERNIGHT.
FOLLOWED REEFCAST AND WNA PEAKING WAVE HEIGHTS AROUND 8 FT
OVERNIGHT. ONCE THE FLOW TURNS OFFSHORE SEAS SHOULD QUICKLY SUBSIDE
NEAR SHORE. SCATTERED TO NUMEROUS SHOWERS AND TSTMS ARE EXPECTED TO
AFFECT THE WATERS TONIGHT...AND SOME OF THE TSTMS MAY BECOME STRONG
TO SEVERE.

SHORT TERM /SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...COLD AIR ADVECTION IS UNDERWAY AT THE
BEGINNING OF THE PERIOD AND SMALL CRAFT CONDITIONS SHOULD CONTINUE
THROUGH THE MID MORNING HOURS. THE STRONGER LOW LEVEL WINDS OF 30-40
KNOTS MOVE OFF QUICKLY REPLACED BY 20-30 KNOTS THROUGH 850MB THROUGH
MONDAY MORNING. RANGES AT THE SURFACE WILL DECREASE FROM AROUND 25
KNOTS INITIALLY TO 15 TO KNOTS BY MONDAY MORNING. WINDS DIMINISH
FURTHER BY TUESDAY MORNING TO JUST OVER 10 KNOTS AS AXIS OF HIGH
PRESSER MOVES ACROSS THE WATERS.

SEAS FOLLOW SUITE WITH THE WINDS WITH 5-7 FEET INITIALLY...AT LEAST
OUTER WATERS...LOWER TOWARD SHORE WITH OFFSHORE FLOW...DROPPING
QUICKLY TO 3-4 FEET QUICKLY AND CONTINUING THROUGH TUESDAY MORNING.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 3 AM SATURDAY...PLEASANT MARINE WX EXPECTED TO START THE PD ON
TUESDAY AS SFC RIDGE MOVES OFFSHORE AND WINDS VEER TO SERLY. SEAS
MAY BUILD SLIGHTLY LATER IN THE DAY AS FETCH LENGTH INCREASES AND A
SMALL SWELL COMPONENT MATERIALIZES. CONDITIONS SHOULD DETERIORATE
PRETTY QUICKLY TUESDAY NIGHT INTO WEDNESDAY AS A STRONG GRADIENT
DEVELOPS BETWEEN THE OFFSHORE HIGH AND AN APPROACHING COLD FRONT.
SCA SEEMS LIKELY GIVEN THE STRONG FLOW IN THE WAA REGIME. FROPA IS
SLATED FOR LATE WED OR EARLY WED NIGHT AT WHICH TIME WINDS WILL VEER
TO OFFSHORE...POSSIBLY STILL CLOSE TO SCA CRITERIA. SEAS WILL STILL
REMAIN AGITATED WITH THE VEER AND WILL BEGIN TO DIMINISH...ESP
NEARSHORE...ON THURS BUT SCEC MAY STILL BE REQUIRED THROUGH MOST OF
THE PD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM EDT
     SUNDAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...SRP
NEAR TERM...SRP
SHORT TERM...SHK
LONG TERM...MBB
AVIATION...HEDEN
Hazardous weather outlook, Mar 15, 4:43 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
443 PM EDT SAT MAR 15 2008

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-162045-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
443 PM EDT SAT MAR 15 2008

...TORNADO WATCH 120 IN EFFECT UNTIL 1 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE AREA LATE
THIS AFTERNOON AND EARLY THIS EVENING. AN EASTWARD MOVING CLUSTER
OF STORMS IS EXPECTED TO BRING FAIRLY WIDESPREAD WIND DAMAGE IN
ADDITION TO LARGE HAIL. TORNADOES ARE ALSO A POSSIBILITY...SOME OF
WHICH COULD BE VERY STRONG. RESIDENTS SHOULD BE ALERT FOR WARNINGS
LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED.

AMZ250-252-254-256-162045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
443 PM EDT SAT MAR 15 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND EARLY
TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 50 KT OR OR HIGHER IN ADDITION TO WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

CRM

In the hours before

Local storm report, Mar 15, 4:56 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
456 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             5 NW HARTSVILLE         34.42N 80.15W
03/15/2008  E0.88 INCH       DARLINGTON         SC   EMERGENCY MNGR

&&

SHK
Local storm report, Mar 15, 5:00 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
500 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             CLYDE                   34.38N 80.18W
03/15/2008  E1.00 INCH       DARLINGTON         SC   TRAINED SPOTTER

&&

GF
Local storm report, Mar 15, 5:42 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
542 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             ENE DILLON              34.42N 79.37W
03/15/2008  E1.75 INCH       DILLON             SC   LAW ENFORCEMENT

            REPORT FROM LAW INFORCEMENT THROUGH THE 911 CENTER.

&&

SHK
Local storm report, Mar 15, 6:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
605 PM EDT SAT MAR 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     FUNNEL CLOUD     DILLON                  34.42N 79.37W
03/15/2008                   DILLON             SC   LAW ENFORCEMENT

            TREES DOWN ON HOUSES AND POWERLINES. ALSO TREES BLOCKING
            ROADWAYS.

&&

GF

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:48 PM EDTSevere Thunderstorm WarningILMDarlington42 min
Mar 15, 5:05 PM EDTSevere Thunderstorm WarningILMMarlboro40 min
Mar 15, 5:27 PM EDTSevere Thunderstorm WarningILMDillon48 min
Mar 15, 5:40 PM EDTTornado WarningILMDillon35 min
Mar 15, 5:58 PM EDTSevere Thunderstorm WarningILMDarlington, Florence, Marion47 min
Mar 15, 6:20 PM EDTTornado WarningILMFlorence, Marion40 min
Mar 15, 6:25 PM EDTSevere Thunderstorm WarningILMDillon, Marlboro35 min
Mar 15, 7:01 PM EDTTornado WarningILMHorry44 min
Mar 15, 7:07 PM EDTSevere Thunderstorm WarningILMGeorgetown, Williamsburg38 min
Mar 15, 7:17 PM EDTTornado WarningILMGeorgetown, Williamsburg43 min
Mar 15, 7:23 PM EDTSpecial Marine WarningILM97 min
Mar 15, 7:42 PM EDTSevere Thunderstorm WarningILMHorry23 min
Mar 15, 7:59 PM EDTSevere Thunderstorm WarningILMGeorgetown, Horry31 min
Mar 15, 6:13 PM EDTSevere Thunderstorm WarningILMRobeson47 min
Mar 15, 6:45 PM EDTTornado WarningILMBladen, Columbus30 min
Mar 15, 7:01 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, New Hanover, Pender59 min

Nearby

Tornado Warnings in South Carolina, 2008Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.